Alert archive / Kansas / High Wind Warnings in 2005
High Wind Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Nov 14, 2005, 2:48 PM CST for 17 counties in Kansas. It took effect at Nov 15, 2005, 12:00 AM CST. It was in force for 15 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 14, 2005, 2:48 PM CST (20:48 UTC)
- In effect from
- Nov 15, 2005, 12:00 AM CST
- Expired
- Nov 15, 2005, 2:46 PM CST
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 1:30 AM CST | HAIL 0.75 | Sterling, KS | |
| Nov 15, 1:50 AM CST | HAIL 0.75 | Nickerson, KS | |
| Nov 15, 2:38 AM CST | HAIL 0.5 | Goessel, KS | |
| Nov 15, 10:00 AM CST | NON-TSTM WND DMG | 7 W Downtown Wichita, KS | A COUPLE HOUSES LOST SOME ROOF SHINGLES. A FEW PRIVACY FENCES ALSO PARTIALLY BLOWN DOWN. VICINTY OF 119TH STREET WEST AND CENTRAL. |
| Nov 15, 10:30 AM CST | NON-TSTM WND DMG | 5 Nw Downtown Wichita, KS | LIGHT POLE DOWNED AT 13TH AND ZOO BOULEVARD. |
| Nov 15, 11:20 AM CST | NON-TSTM WND DMG | Salina, KS | FALLEN TREE LIMBS DOWNED POWER LINES. |
| Nov 15, 12:01 PM CST | NON-TSTM WND DMG | Salina, KS | TREE DOWNED ACROSS ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 142048 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 248 PM CST MON NOV 14 2005 ...STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST KANSAS TONIGHT AND TUESDAY.. .GUSTY WINDS OF 25 TO 40 MPH WILL BE POSSIBLE BEHIND THE FRONT TONIGHT AND TUESDAY WITH POSSIBLE GUSTS TO 50 MPH. KSZ032-033-047>053-067-068-142200- /O.CAN.KICT.WI.Y.0006.051115T0600Z-051115T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 248 PM CST MON NOV 14 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND ADVISORY. THE WIND ADVISORY WILL BE REPLACED BY A WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON. $$ KSZ069-082-083-091>093-150500- /O.UPG.KICT.WI.Y.0006.051115T0600Z-051115T2300Z/ /O.NEW.KICT.HW.W.0001.051115T0600Z-051115T2300Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 248 PM CST MON NOV 14 2005 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA BETWEEN 4 AM AND 8 AM TUESDAY MORNING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH WITH GUSTS TO 50 TO 55 MPH WILL POSSIBLE BEFORE NOON. THE WIND SPEEDS WILL SLACKEN TO 30 TO 35 MPH DURING THE AFTERNOON BEFORE CALMING DOWN TO 15 TO 25 MPH BY EVENING. SOME SNOWFALL WILL ALSO BE POSSIBLE TUESDAY MORNING WHICH COULD REDUCE THE VISIBILITY AT TIMES. HOWEVER, LITTLE IF ANY ACCUMULATION IS EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH, OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ KSZ070>072-094>096-098>100-150500- /O.CON.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 248 PM CST MON NOV 14 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY. NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL PASSAGE MOVES THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. THE HIGH WIND SPEEDS SHOULD START TO SLACKEN BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
4 follow-up statements
000 WWUS73 KICT 150333 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 933 PM CST MON NOV 14 2005 ...STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST KANSAS TONIGHT AND TUESDAY.. .GUSTY WINDS OF 25 TO 40 MPH WILL BE POSSIBLE BEHIND THE FRONT TONIGHT AND TUESDAY WITH POSSIBLE GUSTS TO 50 MPH. KSZ069-082-083-091>093-151145- /O.CON.KICT.HW.W.0001.051115T0600Z-051115T2300Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 933 PM CST MON NOV 14 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST TUESDAY. NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA BETWEEN 4 AM AND 8 AM TUESDAY MORNING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH WITH GUSTS TO 50 TO 55 MPH WILL POSSIBLE BEFORE NOON. THE WIND SPEEDS WILL SLACKEN TO 30 TO 35 MPH DURING THE AFTERNOON BEFORE CALMING DOWN TO 15 TO 25 MPH BY EVENING. SOME SNOWFALL WILL ALSO BE POSSIBLE TUESDAY MORNING WHICH COULD REDUCE THE VISIBILITY AT TIMES. HOWEVER... LITTLE IF ANY ACCUMULATION IS EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED. $$ KSZ070>072-094>096-098>100-151145- /O.CON.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 933 PM CST MON NOV 14 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY. NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL PASSAGE MOVES THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. THE HIGH WIND SPEEDS SHOULD START TO SLACKEN BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED. $$ LAWSON
000 WWUS73 KICT 151011 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 411 AM CST TUE NOV 15 2005 ...GUSTY WINDS TO 50 MPH POSSIBLE THIS MORNING... .A STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST KANSAS THIS MORNING WITH STRONG GUSTY WINDS OF 25 TO 40 MPH POSSIBLE BEHIND THE FRONT LATER THIS MORNING WITH POSSIBLE GUSTS TO 50 MPH. KSZ069-082-083-091>093-151815- /O.CON.KICT.HW.W.0001.000000T0000Z-051115T2300Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 411 AM CST TUE NOV 15 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA EARLY THIS MORNING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH WITH GUSTS TO 50 TO 55 MPH WILL BE POSSIBLE BEFORE NOON. THE WIND SPEEDS WILL SLACKEN TO 30 TO 35 MPH DURING THE AFTERNOON BEFORE CALMING DOWN TO 15 TO 25 MPH BY EVENING. SOME LIGHT SNOWFALL WILL ALSO BE POSSIBLE THIS MORNING WHICH COULD REDUCE THE VISIBILITY AT TIMES. HOWEVER... LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED. $$ KSZ070>072-094>096-098>100-151815- /O.CON.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 411 AM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL PASSAGE MOVES THROUGH THE AREA LATER THIS MORNING. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. THE HIGH WIND SPEEDS SHOULD START TO SLACKEN BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED. $$
000 WWUS73 KICT 151705 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1105 AM CST TUE NOV 15 2005 ...GUSTY WINDS TO 50 MPH POSSIBLE THIS MORNING... .A STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST KANSAS THIS MORNING WITH STRONG GUSTY WINDS OF 25 TO 40 MPH POSSIBLE BEHIND THE FRONT LATER THIS MORNING WITH POSSIBLE GUSTS TO 50 MPH. KSZ032-033-047>053-067-068-152300- /O.EXA.KICT.HW.W.0001.000000T0000Z-051115T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 1105 AM CST TUE NOV 15 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE STRONG AND GUSTY WINDS SHOULD GRADUALLY DIMINISH DURING THE AFTERNOON. AT TIMES...SUSTAINED WINDS WILL BE NEAR 40 MPH AND GUSTS TO NEAR 50 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED. $$ KSZ069-082-083-091>093-152300- /O.CON.KICT.HW.W.0001.000000T0000Z-051115T2300Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 1105 AM CST TUE NOV 15 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE STRONG AND GUSTY WINDS SHOULD GRADUALLY DIMINISH DURING THE AFTERNOON. AT TIMES...SUSTAINED WINDS WILL BE NEAR 40 MPH AND GUSTS TO NEAR 50 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED. $$ KSZ070>072-094>096-098>100-152300- /O.CON.KICT.WI.Y.0006.000000T0000Z-051115T2300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1105 AM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED. $$ HOWERTON
000 WWUS73 KICT 152046 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 246 PM CST TUE NOV 15 2005 KSZ032-033-047>053-067>069-082-083-091>093-160300- /O.CAN.KICT.HW.W.0001.000000T0000Z-051115T2300Z/ /O.EXB.KICT.WI.Y.0006.000000T0000Z-051116T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 246 PM CST TUE NOV 15 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH, WITH GUSTS TO NEAR 45 MPH, WILL CONTINUE THROUGH THE EVENING HOURS. WINDS SHOULD SUBSIDE AFTER 9 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ070>072-094>096-098>100-160300- /O.EXT.KICT.WI.Y.0006.000000T0000Z-051116T0300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 246 PM CST TUE NOV 15 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH, WITH GUSTS TO NEAR 40 MPH, WILL CONTINUE THROUGH THE EVENING HOURS. WINDS SHOULD SUBSIDE AFTER 9 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KLEINSASSER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Nov 14, 11:00 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 14, 11:00 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1100 AM CST MON NOV 14 2005 .UPDATE... MAIN CONCERN WITH THIS UPDATE IS THE TIMING OF THE FRONT WHICH WILL AFFECT THE WIND ADVISORY. IN THE SHORT TERM, LATEST VISIBLE IMAGE SHOWING THE LOW CLOUDS STARTING TO GRADUALLY PUSH EAST ACROSS SOUTHEAST KANSAS. HOWEVER, THE MID AND HIGH CLOUDS ARE REPLACING THEM. THIS WILL KEEP THINGS ON THE COOLER SIDE OF THE FENCE IN SOUTHEAST KANSAS THIS AFTERNOON. AS A RESULT, WE LOWERED MAXES A FEW DEGREES TO REFLECT THIS. LATEST WATER VAPOR LOOP IS CONTINUING TO SHOW THE RIDGE AMPLIFYING ACROSS THE EASTERN PACIFIC. THIS WILL ALLOW FOR NOVEMBER LIKE CONDITIONS TO ARRIVE IN FULL FORCE TONIGHT AND TOMORROW. THE MODELS ARE STARTING TO SLOW THE DOWN THE PROGRESSION OF THE COLD FRONT. LATEST PROFILERS ALONG WITH THE WATER VAPOR LOOP ARE BOTH SHOWING THE ENERGY WITH THE DEVELOPING TROF STARTING TO DIVE INTO THE SOUTHERN ROCKIES. THIS WOULD SUGGEST THAT THE SURFACE LOW TO DIVE ALONG THE LEE SIDE, BEFORE EJECTING INTO NORTHERN OKLAHOMA LATE TONIGHT. AS A RESULT, THE FRONT MAY NOT MOVE THROUGH CENTRAL AND SOUTH CENTRAL KANSAS UNTIL JUST BEFORE DAYBREAK. WE HAVE BACKED OFF ON THE TIMING OF WIND ADVISORY FOR NOW TO JUST ENCOMPASS CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT. HOWEVER, THIS MAY GET PUSHED BACK EVEN FURTHER WEST WITH LATER RUNS. WE ALSO KEPT THE WIND ADVISORY GOING THROUGH THE DAY TOMORROW. WITH THE SURFACE LOW DIVING INTO OKLAHOMA, FOLKS NEAR THE KANSAS AND OKLAHOMA BORDER MAY SEE THE HIGHEST WIND SPEEDS. WE WILL CONTINUE TO MONITOR FOR NOW, BUT A HIGH WIND WARNING MAY BE IN ORDER FOR OUR EXTREME WESTERN AND SOUTHERN COUNTIES. COX && .PREV DISCUSSION... /ISSUED 326 AM CST MON NOV 14 2005/ DISCUSSION... MAIN CONCERNS DURING THIS TIME IS PRECIP CHANCES TONIGHT AND STRONG WINDS AFTER THE FRONTAL PASSAGE EARLY TUE. TODAY-TONIGHT: RIDGE AXIS WILL SLOWLY MOVE TO THE EAST OF THE AREA EARLY TODAY, WITH SOME LOW LEVEL MOISTURE RETURN NOTED OVER ERN OK ON THE BACK SIDE OF THE RIDGE. SOME ISENTROPIC LIFT NOTED IN THE 295-300K LAYER ASSOCIATED WITH THIS MOISTURE RETURN ACROSS EXTREME ERN KS, MAY SATURATE THE COLUMN ENOUGH FOR A LIGHT RAIN CHANCE ALONG THE KS/MO BORDER. SO WILL KEEP SOME LOW POPS IN THIS AREA, WITH MOST OF THE PRECIP MAINLY FALLING IN WRN MO. TEMPS WILL BE TRICKY TODAY AS WARM ADVECTION AHEAD OF THE LEE TROF IS TEMPERED SOMEWHAT AS MID LEVEL CLOUDS REMAIN IN PLACE. BIG CHANGES HEADED FOR THE AREA TONIGHT, AS A STRONG PACIFIC COLD FRONT CRASHES ACROSS THE AREA. MODELS FAIRLY CONSISTENT, ON THE TIMING OF THIS FRONT, REACHING CEN KS BY 06Z/TUE, AND THE REST OF THE AREA BY 12Z/TUE MORNING. NOT ALOT OF MOISTURE ASSOCIATED WITH THE FRONT, BUT STRONG DYNAMICS WILL PROBABLY BE ENOUGH FOR SOME POST FRONTAL LIGHT RAIN DUE TO RAPID RISING THETA SURFACES SQUEEZING OUT ANY MOISTURE IT CAN. COULD ALSO SEE SOME FLURRIES MIX WITH THE RAIN IN CEN KS BETWEEN 06-12Z/TUE AS ICE CRYSTAL FORMATION IS POSSIBLE WITH THE COLD AIRMASS BEHIND THE FRONT. DRY LOW LAYERS WILL HELP COOL THE LOW LAYERS FOR SOME OF THIS SNOW TO ACTUALLY REACH THE GROUND WITH ANY SNOW THAT MAKES IT TO THE GROUND JUST BLOWING AROUND IN THE GUSTY WINDS. THE WINDS WILL BE THE MAIN PROBLEM WITH THIS POTENT SYSTEM, WITH MODELS SUGGESTING WINDS JUST OFF THE SURFACE OF 50-60KTS. EXPECT SOME OF THESE STRONG WINDS TO MIX TO THE SURFACE AND PRODUCE GUSTY WINDS TO 40-45 MPH, WITH LOTS OF MOMENTUM TRANSFER CAUSED BY THE DOWNGLIDE FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. SO WILL ISSUE A WIND ADVISORY FOR ALL OF CEN/SRN KS FOR TONIGHT INTO THE MORNING HOURS TUES. WILL HAVE TO KEEP AN EYE ON THIS FOR POSSIBLE UPGRADE TO HIGH WIND WARNING IF MOMENTUM TRANSFER CAN BE MAXIMIZED. TUE AND TUE NIGHT: DO NOT EXPECT TEMPS TO MOVE MUCH DURING THE DAY ON TUES, EVEN WITH DRY SLOT MOVING ACROSS THE AREA AFTER THE FRONTAL PASSAGE CLEARING OUT THE CLOUDS. LOTS OF COLD ADVECTION BEHIND THE SYSTEM WILL KEEP A LID ON TEMPS EVEN WITH SUNSHINE RETURNING AND SOME DOWNSLOPE NOTED IN CEN KS. CANADIAN HIGH PRESSURE BUILDS INTO THE AREA FOR TUE NIGHT, WITH SOME OF THE CHILLIEST TEMPS OF THE SEASON EXPECTED. BREEZY WINDS WILL KEEP TEMPS FROM REALLY DROPPING OFF, WITH BEST CHANCE FOR GOOD RADIATIONAL COOLING OCCURRING IN CEN KS. WED-SAT: A SERIES OF CLIPPER TYPE SYSTEMS STAYS NORTHEAST OF THE AREA IN THE NORTHWEST UPPER LEVEL FLOW DURING THIS TIME FRAME. WILL SEE A COLD FRONT PUSH ACROSS THE AREA LATE THU, BUT MOISTURE WILL BE LIMITED OR NILL AS SURFACE RIDGE LOCATED ACROSS TX WILL KEEP MOISTURE RETURN TO A MINIMUM. KETCHAM && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 39 45 25 / 0 40 10 0 HUTCHINSON 63 38 45 24 / 0 40 10 0 NEWTON 62 38 45 25 / 0 40 10 0 ELDORADO 62 41 45 26 / 5 40 10 0 WINFIELD-KWLD 64 42 46 26 / 5 40 10 0 RUSSELL 61 33 43 21 / 0 30 0 0 GREAT BEND 62 34 44 22 / 0 30 5 0 SALINA 61 36 44 22 / 0 40 10 0 MCPHERSON 61 37 44 24 / 0 40 10 0 COFFEYVILLE 62 44 49 27 / 20 40 30 0 CHANUTE 61 43 48 27 / 10 40 30 0 IOLA 61 43 48 26 / 10 40 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TUESDAY TO 5 PM TUESDAY FOR KSZ032- 033-047>053-067>069-082-083-091>093. WIND ADVISORY FROM 6 AM TUESDAY TO 5 PM TUESDAY FOR KSZ070>072- 094>096-098>100. &&
Hazardous weather outlook, Nov 14, 12:26 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1226 PM CST MON NOV 14 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1226 PM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE IN SOUTHEAST KANSAS TONIGHT. THE MAIN HAZARD FROM ANY STORM THAT DEVELOPS WILL BE HAIL TO THE SIZE OF A NICKEL. A POWERFUL COLD FRONT WILL RACE THROUGH THE AREA TONIGHT. THIS FRONT IS EXPECTED TO MOVE THROUGH CENTRAL KANSAS AROUND MIDNIGHT AND PUSH THROUGH THE REMAINDER OF THE AREA BY DAYBREAK TUESDAY. STRONG NORTHWESTERLY WINDS WILL DEVELOP BEHIND THIS FRONT. WIND SPEEDS OF 35 TO 45 MPH ARE EXPECTED WITH A FEW GUSTS TO 55 MPH POSSIBLE FOR SOUTH CENTRAL KANSAS. CENTRAL AND SOUTHEAST KANSAS WILL SEE RELATIVELY LIGHTER WINDS WITH SPEEDS OF 25 TO 35 MPH AND GUSTS AS HIGH AS 40 MPH. SNOW IS ALSO POSSIBLE LATE TONIGHT IN CENTRAL KANSAS. THE SNOW COMBINED WITH THE STRONG WINDS WILL REDUCE VISIBILITY AND LEAD TO NEAR BLIZZARD CONDITIONS. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY, HIGH WIND WARNING AND WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS POSSIBLE EARLY TUESDAY MORNING AS THE STORM SYSTEM THAT BROUGHT HIGH WINDS TO THE AREA MOVES TO THE EAST AND NORTHEAST. THE SNOW IS EXPECTED TO BE NORTH OF THE KANSAS TURNPIKE THROUGH THE EARLY MORNING HOURS TUESDAY. WINDS WILL STILL BE STRONG THROUGH THE EARLY AFTERNOON ACROSS ALL OF CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS. THE COMBINATION OF SNOW AND WIND IN CENTRAL KANSAS WILL RESULT IN NEAR BLIZZARD CONDITIONS. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY, HIGH WIND WARNING AND WIND ADVISORY FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BOWMAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:53 AM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 39 hr |
Nearby
High Wind Warnings in Kansas, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.